destroyer of clocks (jocelina) wrote in vaginapagina,
destroyer of clocks
jocelina
vaginapagina

Anonymous Post - HBC & Migraines

Happy New Year, VPers! As you probably know, from time to time the VP Team makes posts on behalf of people who wish to remain anonymous or who do not have LJ accounts. This is one such post, and we thank you in advance for your helpful comments. :)

Jocey
For the VP Team
contact_vp

P.S. For more info on anonymous posts, see this link.




Hi there,

I was linked to your site through another LJ community by a helpful little anon, and thought I might get a some advice from here.

I used to take Levlen as a contraceptive, but after a little under a year of it I began to experience migraines and hypersensitivity to the light. When I went to my doctor about it, she immediately jumped to the fact that it's my pills and that I have to change my contraceptive method. I switched over to Depo Provera a little under a month ago, and I'm sure these are just my hormones trying to balance out with the new contraceptive, but lately I've been irrationally depressed and moody overall. On my oral contraceptive people noticed every now and then, but with Depo I've apparently gotten worse. It doesn't help that both methods have made me gain weight like I've been eating 12 large meals daily. (Which I don't, I tend to skip breakfast, have a tiny lunch, and minimal dinner - it's amazing where contraceptives get the fat from despite my eating habits).

However, while I was on Levlen, I'm positively sure that the debilitating migraines and hypersensitivity to the light was not entirely caused by the oral. During that time I got the onslaught of migraines and the like, I had been working overtime on my part time job and had four major projects due in the space of 2 days. Both of which include me sitting in front of a computer almost every single hour. Even at home. While I've been doing that for almost a year now, it probably just triggered the migraines because of the stress from the due projects.

(And really, the only reason I'm not experiencing that on Depo is because it's my holidays now).

So, I was thinking of going to the doctor and asking if I could be put back on the oral contraceptives because of both the really depressing weight gain and the moodiness getting worse.

I was wondering what you guys at VP thought of it before I take it up with the doctor. I've read (okay, I'll be honest, skimmed - but I stopped to read the important bits!) most of the FAQs and guidelines, and I know I won't be getting official medical advice, but it's good to hear from wiser people, even over the internet.
Subscribe
  • Post a new comment

    Error

    Anonymous comments are disabled in this journal

    default userpic

    Your reply will be screened

    Your IP address will be recorded 

  • 4 comments